Topic: Bottle 'o Tamoxifen

Forum: Hormonal Therapy - Before, During, and After — This is a safe place to share your experiences of others considering or on hormonal treatment.

Posted on: Nov 26, 2007 12:02PM - edited Nov 15, 2017 10:59AM by moderators

Posted on: Nov 26, 2007 12:02PM - edited Nov 15, 2017 10:59AM by moderators

ashaby wrote:

Dear All, (and Layne are you there?)

Got my Tamox today and will start in a week. Where are my tamoxi pals? It says weight loss for one of the side effects. Now that's a good thing. Basha

Edited by Mods to add content from the main Breastcancer.org site's section on Tamoxifen in Pill Form (Brand Name: Nolvadex): Benefits, Side Effects and More

Dx 4/4/2007, DCIS, 6cm+, Stage 0, Grade 2, 0/0 nodes, ER+/PR-, HER2-
Log in to post a reply

Page 4 of 3,071 (30,706 results)

Log in to post a reply

Nov 28, 2007 02:20PM Harley44 wrote:

AWB,

I wanted to take Evista in addition to an AI, but I guess that hasn't been tested yet...

Good Luck!

Harley

Log in to post a reply

Nov 29, 2007 05:40PM barbeqrn wrote:

Hi, sorry I am late joining you all...I just started with the Tamoxifen therapy Nov 26th and my literature said "weight loss" too...oh well, the thought of not watching the diet was nice for a short time!!!!

Harley, I haven't heard from you in awhile as I have been on the rad thread for the most part! I hope yo are doing well and that you are happy with your surgery results.

I too am getting a small amt of hair back...weird thing though is that 4 weeks after chemo I am missing eyelashes on the bottom of one eye and about half on the other! I wonder why the delay...how long does it take to grow lashes back?

Barb

Log in to post a reply

Nov 29, 2007 06:03PM Harley44 wrote:

Barb,

My eyelashes are still very short and VERY sparse!  When they occasionally fall out, they are very short, and I often wonder if I will ever get full, long eyelashes again.  Probably not, since they were short and sparse from the thyroid condition I have...  oh, well!

My hair is VERY SHORT, but it seems longer and thicker in the middle, where I would sport a mohawk, if I had had the nerve to cut that style when I lost my hair!   lol 

I am doing great!  It's 7 weeks post chemo, and 3 weeks post surgery.  The reconstruction is starting to look good!  At first, they didn't look AT ALL like breasts, just two lumps!   Now, though they are starting to look like breasts.  My dh told me that the ps told him that they will be 'molded' into breasts by me wearing a bra almost all the time for about a month or two.  I am just now finding a way to sleep on my side, because I just can not sleep on my back! 

I guess you haven't heard much from me, since I didn't get rads.  I guess we will hear more from each other now that we are both taking the Tamoxifen train!  I started Tamoxifen on Nov 18th.

Good Luck!

Harley

Log in to post a reply

Nov 29, 2007 10:41PM Jani_ wrote:

Good morning Tamox-ladies!

I've been on the Tamoxifen-train since 5 November, and initially there were no SE's. I almost thought that I might not be metabolizing it, and would have to stop (I can dream, can't I?).

Now the "power-surges", as Lynn calls them, have started, but not too hectic. What really gets up my nose though, are those night sweats. I really, really love my sleep, and never had a problem. I could even sleep standing up! But now, I wake up drenced, and bothered. Anyone with some advice on how to curb it?

Another thing, I've been having some lower-abdominal pain. I don't know if I'm just blaming everything on the Tamoxifen, or if I should be worried about it. I'm seeing my onc. on 14 Dec. so will have to mention it to her.

And weight-loss on Tamox.? I can do with some of that...

Have a great weekend ladies!

Janine

Initial dx: Feb 2007; tx: Mastectomy, Chemo, Radiation, Tamoxifen. Bone Mets dx Mar 2012; tx: Ooph, Radiation Dx 2/16/2007, ILC, 2cm, Stage IIB, Grade 2, 0/1 nodes, ER+/PR+, HER2- Dx 3/30/2012, ILC, Stage IV, Grade 2, 0/1 nodes, ER+/PR+, HER2-
Log in to post a reply

Nov 30, 2007 11:54AM petjunkie wrote:

Hi All,
I started taking tamoxifen two weeks ago. My oncologist told me that pre-menopausal women usually have fewer side-effects (I'm 33). I have joint pain, especially in my knees. No hot flashes yet, hooray!

Everyone I have talked to warns of weight gain, especially around the belly. I already am overweight and tend to gain in my abdomen, so I'm not excited about this. Yet here I am sitting on the couch when I could be exercising ;-)

Anyone doing tamoxifen without having gone through chemo? It's hard to tell which side effects people might be having chemo drugs vs tamoxifen.

Karen

Dx 10/2007, DCIS, 6cm+, Grade 3, 0/5 nodes, ER+/PR-, HER2+ Dx 10/2009, IDC, Stage IV, Grade 3, mets, ER+/PR-, HER2+
Log in to post a reply

Nov 30, 2007 02:50PM bomber410 wrote:

Just a short note to say Hello again.  I'm sitting here with my bottle o' tamox...  I will begin tomorrow morning, December 1.  I'm okay with having hot flashes but don't want hair thinning or weight gain.  Of course, I'll also pass on that risk of blood clots and strokes.  Can I pick and choose my side effects? 

Have a good one.

Debbie 

You can visit my CaringBridge site at www.caringbridge.org/visit/deb... Dx 3/29/2007, IDC, 2cm, Stage II, Grade 2, 1/10 nodes, ER+/PR+, HER2-
Log in to post a reply

Nov 30, 2007 03:24PM JapanLynn wrote:

Good morning from southern Japan, ladies--

I've been reading on these boards about not taking prozac and tamox together...I've been on prozac for about 4 years, first for mild depression and now to help w/ menopause symptoms.  During BC treatment, I saw a million doctors and filled out a million health surveys...can't honestly remember whether I told my onc. about the prozac.  I stopped taking it a couple of days ago and faxed a letter to my onc. for advice on whether to make it a permanent holiday.  We will have a fax and/or phone relationship while I'm here, and I'll see him next summer.

I know a lot of people are on effexor along w/ tamox.; we'll see what he says.  Maybe I could try going without an antidepressant--the idea appeals to me, but if my period decides to make another (increasingly rare) appearance, I'm in danger of losing all my friends due to mood swing scariness.  Stay tuned...we'll see.

Question: How often do you stage I and II ladies see your onc.?  Just curious since my situation is different.

Enjoy your Friday evening...I'll be doing laundry and cleaning house on Saturday while you sleep.  Take care...

Lynn

Dx 7/30/2007, IDC, 1cm, Stage IA, Grade 2, 0/2 nodes, ER+/PR+, HER2-
Log in to post a reply

Nov 30, 2007 03:55PM - edited Sep 6, 2010 03:04PM by yellowrose

-

You gain strength, courage and confidence by every experience in which you really stop to look fear in the face. You are able to say to yourself, 'I have lived though this horror. I can take the next thing that comes along.' Eleanor Roosevelt
Log in to post a reply

Nov 30, 2007 06:55PM chemo072 wrote:

txgirl - good job on the weight loss though!!  I know it's slow, but at least your making headway, which is more than I can say. :(

Log in to post a reply

Nov 30, 2007 07:30PM Cynthia1962 wrote:

Layne - I'm doing good sleep wise.  I'm back on the Ativan, but half a tablet is usually enough to get me to sleep.  I've started taking the Toprol earlier in the evening because it was causing me extreme acid reflux (guess that's why they say to take it with food).  I had an echocardiogram today, but I don't see my dr until the 20th so I'll have to wait to hear what the results are. 

I hope you don't have an issue with the coumadin.  My girlfriend who is on coumadin says she bruises so easily because of it.   

I'm sure you'd rather have been sleeping, but Skyline Drive in the morning sounds like a beautiful experience.  My husband and I drove from CA to MA via I-40, and I wanted to do the Skyline Drive when we got to VA but by then my husband just wanted to hurry to MA.  We both regret that we didn't do it.  If you have to be driving around in the morning, it's wonderful that you have such a beautiful park near by.

Karen - I have joint pain, but I had it before I started on the Tamoxifen so you're right about it being hard to tell what's from chemo and what's from Tamoxifen.  I haven't gained weight, but I do have belly fat now.  It developed when I was on Taxotere, I think.  I'm assuming it's from chemopause and the lack of estrogen.   

Debbie - oh, to be able to choose our side effects.  lol  I don't have any sign of hair thinning so I hope it's not a late side effect.   My hair isn't thick to begin with. 

Lynn - my onc considers me advanced Stage 2 and I see him every 3 months. 

txgrl01 - I'm sorry to hear about your endometrial issues.   Please let us know what you find out.

Layne & Debbie - welcome aboard the T Train tomorrow!  Wish we could meet for some chocolate and cocktails in the lounge car.  Smile

Cynthia 

Mets to bones Dx 1/3/2007, IDC, 2cm, Stage IIIA, Grade 2, 4/18 nodes, ER+/PR+, HER2- Surgery 2/16/2007 Lumpectomy: Right; Lymph node removal: Right, Underarm/Axillary Chemotherapy 3/19/2007 Adriamycin (doxorubicin), Cytoxan (cyclophosphamide), Taxotere (docetaxel) Radiation Therapy 9/6/2007 Breast, Lymph nodes Hormonal Therapy 11/9/2007 Hormonal Therapy 11/1/2010 Arimidex (anastrozole) Dx 11/11/2010, IDC, Stage IV, ER+/PR+, HER2- Chemotherapy 6/1/2012 Xeloda (capecitabine) Chemotherapy 11/14/2012 Navelbine (vinorelbine)

Page 4 of 3,071 (30,706 results)

Scroll to top button